Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 14, 2012Macon County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2012, 8:14 PM EDT for Macon County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 8:14 PM EDT (00:14 UTC)
Expired
Jun 14, 2012, 9:00 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA

County Macon County, GA

The radar

The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS82 KFFC 150014
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU JUN 14 2012

GAZ093>095-105-150100-
814 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PEACH...MACON...DOOLY AND HOUSTON COUNTIES UNTIL 900 PM EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING WEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH...MACON...DOOLY AND HOUSTON COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNADILLA...MOSS OAK...
MEADOWDALE...GROVE PARK...HENDERSON...PERRY...SAINT LOUIS...FIVE
POINTS...BYROMVILLE...DOOLING...MARSHALLVILLE...WINCHESTER...
MONTEZUMA...OGLETHORPE AND WHITEWATER STATE PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3227 8416 3249 8414 3251 8411 3251 8408
      3254 8403 3253 8402 3251 8372 3222 8371
      3213 8399
TIME...MOT...LOC 0014Z 090DEG 15KT 3237 8386

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:05 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 14, 8:05 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT THU JUN 14 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS OVER
WEST GA MOVING WEST INTO AL. CURRENT SATELLITE LOOP SHOWS WHAT
APPEARS TO BE THE WEDGE FRONT USHERING IN DRIER AIR FROM THE NW AS
THE RIDGE BUILDS DOWN THE EASTERN SEABOARD. DEWPOINTS ACROSS NE GA
ARE ALREADY DOWN ALMOST 10 DEG SINCE THIS MORNING. HIGH PRESSURE
CENTERED OVER THE NEW ENGLAND STATES WILL CONTINUE TO BUILD DOWN THE
EASTERN U.S. PUSHING DRIER AIR INTO GA THROUGH THE SHORT TERM. WITH
THIS DRIER AIR MOVING IN TEMPS WILL BE AT OR SLIGHTLY BELOW
SEASONAL NORMS.

01

.LONG TERM /SATURDAY THROUGH THURSDAY/...
DRY CONDITIONS EXPECTED THROUGH THE WEEKEND AS RIDGING CONTINUES
TO BECOME MORE DEEPLY ENTRENCHED DOWN THE APPALACHIANS. MOISTURE
RESIDING AROUND THE PERIPHERY OF THE RIDGE WILL SUPPORT SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN GEORGIA AND PORTIONS OF
THE TENNESSEE VALLEY THROUGH THE WEEKEND AND INTO EARLY WEEK.
NORTH AND CENTRAL IS EXPECTED TO REMAIN DRY INTO MONDAY...WITH
ONLY SLIGHT CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT IN THE
NE GA MOUNTAINS. THROUGH NEXT WEEK...HIGH PRESSURE REMAINS THE
DOMINATE SYNOPTIC FEATURE ALONG THE EAST COAST AND INTO THE
SOUTHEAST...AND MODEL UNCERTAINTY ASSOCIATED WITH DIURNAL
CONVECTIVE ACTIVITY IS HIGH. AS A RESULT...HAVE TENDED TOWARDS THE
DRIER SOLUTIONS...AND HAVE GONE WITH LITTLE OR NO POPS THROUGH THE
EXTENDED PERIOD.

MODEL TEMPERATURES SEEM LOW THROUGH THE EXTENDED WITH GUIDANCE IN
THE UPPER 70S TO LOW 80S. AS A RESULT...HAVE INCREASED HIGHS
THROUGH THE LONG TERM 4-5 DEGREES...CONSISTENT WITH THE PREVIOUS
FORECAST.

31

&&

.AVIATION...
00Z UPDATE...
A BACKDOOR WEDGE FRONT FROM CARROLLTON-MACON-SWAINSBORO WILL
CONTINUE TO STABILIZE THE AIRMASS OVER NORTH AND EAST CENTRAL GA
TONIGHT. ALL TAF SITES WILL REMAIN VFR WITH AN EASTERLY FLOW AND NO
PRECIPITATION THROUGH FRIDAY. THE ONLY EXCEPTION IN THE NEAR TERM
WILL BE CSG WHERE ANOTHER TSTM JUST AHEAD OF THE FRONT MAY AFFECT IT
BEFORE MIDNIGHT. TEMPORARY MVFR CONDITIONS MAY OCCUR WITH THE TSTM.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE FOR ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  84  60  83 /   5   5   0   0
ATLANTA         66  84  63  83 /  10   5   0   0
BLAIRSVILLE     61  83  59  80 /   5   5   0   0
CARTERSVILLE    64  85  59  84 /  10   5   5   0
COLUMBUS        69  87  63  88 /  20   5   0   0
GAINESVILLE     64  84  62  82 /   5   5   0   0
MACON           66  88  62  87 /  10   5   0   0
ROME            66  89  60  86 /  10   5   5   0
PEACHTREE CITY  63  85  57  83 /  10   5   0   0
VIDALIA         67  87  66  86 /  10   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....31
AVIATION...16
Hazardous weather outlook, Jun 14, 11:18 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EDT THU JUN 14 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1118 AM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE STORMS
POSSIBLE.

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS REMAINS OVER MUCH OF NORTH AND
CENTRAL GEORGIA. HOWEVER HIGH PRESSURE WITH DRIER AND MORE STABLE
AIR WILL PUSH INTO EAST CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL
BE STRONG WINDS...LARGE HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL
LIGHTNING. THE MOST FAVORED TIME FOR DEVELOPMENT WILL BE THIS
AFTERNOON AND EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP THIS
MORNING.

.DISCUSSION...
A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS NORTH AND
CENTRAL GEORGIA. DAYTIME HEATING COMBINED WITH NEAR 1600 CAPE THIS
AFTERNOON IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS...A FEW
POSSIBLY SEVERE. THE MOST FAVORED AREA FOR DEVELOPMENT WOULD BE
THE NORTHERN AND WESTERN SIDE OF THE FORECAST AREA AS THE DAY
PROGRESSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTH SUNDAY NIGHT
THROUGH MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 14, 6:05 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             N CHURCH HILL           32.16N 84.54W
06/14/2012  E1.00 INCH       MARION             GA   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A REPORT OF QUARTER SIZED HAIL
            SOUTH OF HIGHWAY 30 BETWEEN BUENA VISTA AND PRESTON.

&&

DEESE
Special weather statement, Jun 14, 6:11 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT THU JUN 14 2012

GAZ092-093-103>105-142300-
611 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WEBSTER...SUMTER...SCHLEY...MACON AND DOOLY COUNTIES UNTIL 700 PM
EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CONCORD TO FLINT RIVER WMA...MOVING EAST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WEBSTER...SUMTER...SCHLEY...MACON AND DOOLY COUNTIES THROUGH
700 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3204 8449 3213 8456 3216 8454 3213 8452
      3214 8443 3223 8443 3223 8441 3227 8441
      3231 8436 3228 8402 3205 8378 3203 8386
      3203 8396 3200 8395 3198 8401
TIME...MOT...LOC 2211Z 270DEG 9KT 3216 8435 3220 8418
          3210 8398
Special weather statement, Jun 14, 7:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 14 2012

GAZ093-095-096-105-107-109-150015-
728 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON COUNTIES
UNTIL 815 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GROVANIA TO GRESSTON...MOVING WEST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON
COUNTIES THROUGH 815 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3213 8394 3247 8395 3245 8382 3244 8382
      3245 8380 3240 8336 3231 8325 3215 8320
      3213 8350
TIME...MOT...LOC 2329Z 105DEG 13KT 3235 8367 3228 8348
          3225 8329
Local storm report, Jun 14, 7:32 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     MCNATT FALLS            31.97N 82.48W
06/14/2012                   TOOMBS             GA   EMERGENCY MNGR

            TOOMBS COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2-3
            TREES DOWNED ONTO 2 HOUSES. RADAR ESTIMATED TIME OF 1830
            EDT.

&&

RGARCIA
Special weather statement, Jun 14, 8:06 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT THU JUN 14 2012

GAZ069-079-080-150045-
806 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TALBOT...UPSON AND TAYLOR COUNTIES UNTIL 845 PM EDT...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRATTSBURG...MOVING WEST AT 15 MPH.

RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED ACROSS
TALBOT...UPSON AND TAYLOR COUNTIES...INCLUDING AREAS AROUND WESLEY
CHURCH...BIG LAZER CREEK WMA...PRATTSBURG...BALDWINVILLE...PLEASANT
HILL...PO BIDDY CROSSROADS...WOODLAND...TALBOTTON AND OLIVE BRANCH.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3257 8464 3279 8469 3283 8437 3265 8428
TIME...MOT...LOC 0006Z 074DEG 12KT 3273 8441
Special weather statement, Jun 14, 8:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU JUN 14 2012

GAZ093>095-105-150100-
814 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PEACH...MACON...DOOLY AND HOUSTON COUNTIES UNTIL 900 PM EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING WEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH...MACON...DOOLY AND HOUSTON COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNADILLA...MOSS OAK...
MEADOWDALE...GROVE PARK...HENDERSON...PERRY...SAINT LOUIS...FIVE
POINTS...BYROMVILLE...DOOLING...MARSHALLVILLE...WINCHESTER...
MONTEZUMA...OGLETHORPE AND WHITEWATER STATE PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3227 8416 3249 8414 3251 8411 3251 8408
      3254 8403 3253 8402 3251 8372 3222 8371
      3213 8399
TIME...MOT...LOC 0014Z 090DEG 15KT 3237 8386

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:06 PM EDTSpecial Weather StatementFFCTalbot39 min
Jun 14, 8:22 PM EDTSpecial Weather StatementFFCPulaski, Wilcox38 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.